Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911



An interpretation of multiplier ideals via tight closure

Author: Shunsuke Takagi
Translated by:
Journal: J. Algebraic Geom. 13 (2004), 393-415
Published electronically: December 4, 2003
MathSciNet review: 2047704
Full-text PDF

Abstract | References | Additional Information

Abstract: Hara [Trans. Amer. Math. Soc. 353 (2001), 1885-1906] and Smith [Comm. Algebra 28 (2000), 5915-5929] independently proved that in a normal ${\mathbb Q}$-Gorenstein ring of characteristic $p \gg 0$, the test ideal coincides with the multiplier ideal associated to the trivial divisor. We extend this result for a pair $(R, \Delta)$ of a normal ring $R$ and an effective ${\mathbb Q}$-Weil divisor $\Delta$ on $\operatorname{Spec}R$. As a corollary, we obtain the equivalence of strongly $\text{F}$-regular pairs and $\text{klt}$ pairs.

References [Enhancements On Off] (What's this?)

  • [AM] I. Aberbach and B. MacCrimmon, Some results on test ideals, Proc. Edinburgh Math. Soc. (2) 42 (1999), 541-549.
  • [BS] J. Briançon and H. Skoda, Sur la clôture intégrale d'un idéal de germes de fonctions holomorphes en un point de $C^n$, C. R. Acad. Sci. Paris. Sér. A 278 (1974), 949-951.
  • [DEL] J.-P. Demailly, L. Ein and R. Lazarsfeld, A subadditivity property of multiplier ideals, Michigan. Math. J. 48 (2000), 137-156.
  • [ELS] L. Ein, R. Lazarsfeld, and K. Smith, Uniform bounds and symbolic powers on smooth varieties, Invent. Math. 144 (2001), 241-252.
  • [Fe] R. Fedder, F-purity and rational singularity, Trans. Amer. Math. Soc. 278 (1983), 461-480.
  • [Ha1] N. Hara, F-regularity and F-purity of graded rings, J. Algebra, 172 (1995), 804-818.
  • [Ha2] -, A characterization of rational singularities in terms of injectivity of Frobenius maps, Amer. J. Math. 120 (1998), 981-996.
  • [Ha3] -, Geometric interpretation of tight closure and test ideals, Trans. Amer. Math. Soc. 353 (2001), 1885-1906.
  • [HW] N. Hara and K.-i. Watanabe, F-regular and F-pure rings vs. log terminal and log canonical singularities, J. Alg. Geom. 11 (2002), 363-392.
  • [HY] N. Hara and K. Yoshida, A generalization of tight closure and multiplier ideals, Trans. Amer. Math. Soc. 355 (2003), 3143-3174.
  • [HH1] M. Hochster and C. Huneke, Tight closure, invariant theory and the Briançon-Skoda theorem, J. Amer. Math. Soc. 3 (1990), 31-116.
  • [HH2] -, Tight closure and strong F-regularity, Mem. Soc. Math. France 38 (1989), 119-133.
  • [HH3] -, Comparison of symbolic and ordinary powers of ideals, Invent. Math. 147 (2002), 349-369.
  • [HR] M. Hochster and J. Roberts, The purity of the Frobenius and local cohomology, Adv. Math. 21 (1976), 117-172.
  • [Hu] C. Huneke, ``Tight closure and its applications,'' CBMS Regional Conf. Ser. Math. 88, Amer. Math. Soc., Providence (1996).
  • [Ko] J. Kollár, Singularities of pairs: in ``Algebraic Geometry-Santa Cruz 1995", Proc. Symp. Pure Math. 62 (1997), 221-287.
  • [KM] J. Kollár and S. Mori, ``Birational Geometry of Algebraic Varieties,'' Cambridge Tracts in Math. 134, Cambridge University Press, 1998.
  • [Ku] E. Kunz, On Noetherian rings of characteristic $p$, Amer. J. Math. 98 (1976), 999-1013.
  • [La] R. Lazarsfeld, Multiplier ideals for algebraic geometers, preprint.
  • [Mc] B. MacCrimmon, Weak F-regularity is strong F-regularity for rings with isolated non- ${\mathbb Q}$-Gorenstein points, Trans. Amer. Math. Soc. (to appear).
  • [MS] V. B. Mehta and V. Srinivas, A characterization of rational singularities, Asian. J. Math. 1 (1997), 249-278.
  • [Sm1] K. Smith, F-rational rings have rational singularities, Amer. J. Math. 119 (1997), 159-180.
  • [Sm2] -, The multiplier ideal is a universal test ideal, Comm. Algebra 28 (2000), 5915-5929.
  • [Wa] K.-i. Watanabe, A characterization of ``bad'' singularities via the Frobenius map, Proceedings of the 18-th symposium on commutative algebra (Toyama, 1996), 122-126, 1996. (in Japanese).
  • [Wi] L. J. Williams, Uniform stability of kernels of Koszul cohomology indexed by the Frobenius endomorphism, J. Algebra 172 (1995), 721-743.

Additional Information

Shunsuke Takagi
Affiliation: Graduate School of Mathematical Sciences, University of Tokyo, 3-8-1, Komaba, Meguro, Tokyo 153-8914, Japan

Received by editor(s): December 17, 2001
Published electronically: December 4, 2003

Journal of Algebraic Geometry
The Journal of Algebraic Geometry
is sponsored by the Department of Mathematical Sciences
of Tsinghua University
and is distributed by the American Mathematical Society
for University Press, Inc.
Online ISSN 1534-7486; Print ISSN 1056-3911
© 2017 University Press, Inc.
AMS Website